Kentucky, 2006Damaging Wind in Kentucky, April 2, 2006
April 2, 2006 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 2, 8:18 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 2, 8:18 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EDT SUN APR 2 2006
.DISCUSSION...
UPDATED ZONES TO TIME FIRST BAND OF PRECIP ALONG THE WARM FRONT
ACROSS THE REGION OUT AND TIME IN FURTHER CONVECTION LATER TONIGHT
AROUND 3 TO 8Z. MODEL FORECAST SOUNDING HAVE 0-3KM HELICITIES OF
300+...SO PLENTY OF SHEAR. MAIN THREAT OVERNIGHT APPEARS TO BE
DAMAGING WINDS AND POSSIBLY LARGE HAIL...WITH DRY AIR GRADUALLY
WORKING IN AND WBZ HEIGHTS OF 9 TO 10KFT AND CAPES OF AROUND 1000
J/KG. SO RISK OF SEVERE WEATHER REMAINS. BEST COMBINATION OF DYNAMICS
AND INSTABILITY IS GENERALLY GOING TO BE OVER THE WESTERN COUNTIES. UPDATED
ZONES AND GRIDS ARE ALREADY OUT.
&&
.PREV DISCUSSION...
444 PM EDT SUN APR 2 2006
WENT WITH A BLEND OF THE GFS AND NAM MODELS FOR SHORT TERM. WARM
FRONT CURRENTLY TRIGGERING THUNDERSTORMS IN WEST KENTUCKY AND ALONG
THE CENTRAL KENTUCKY AND TENNESSEE BORDER. DEWPOINTS HAVE RISEN
NICELY OVER THE PAST FEW HOURS...SO A FEW STORMS WILL LIKELY BE
SURFACED BASED...WITH SOME DAMAGING WIND GUSTS POSSIBLE. MAIN
FORECAST PROBLEM FOR TONIGHT WILL OF COURSE BE WHETHER OR NOT SEVERE
WEATHER WILL OCCUR. AT THIS TIME...IT STILL APPEARS THAT THE BEST
CHANCE FOR ANY SEVERE WEATHER WILL BE LATER TONIGHT...AS A STRONG
COLD FRONT APPROACHES FROM THE WEST.
BOTH THE GFS AND NAM ARE HANDLING THE CURRENT SYNOPTIC SITUATION
WELL. USED NAM TO ADJUST WINDS FOR TONIGHT AND TOMORROW. USED THE GFS
FOR MOST OF THE REST OF THE FORECAST...AS IT APPEARS TO HAVE A BIT
BETTER TIMING WITH THE PASSAGE OF TONIGHTS FRONT. STILL THINK MOST
ACTIVE PERIOD WILL BE TONIGHT AROUND MIDNIGHT...WITH ANOTHER
SECONDARY PERIOD OF SHOWERS AND THUNDERSTORMS AFTER 12Z MONDAY
MORNING...AS A POST FRONTAL TROUGH PASSES ACROSS THE AREA.
A DECENT LOW LEVEL JET IS FORECAST TO SET UP LATE TONIGHT...WITH A 50
TO 60 KT MAX MOVING OVER EAST KENTUCKY. IF ANY ONGOING THUNDERSTORMS
ARE ABLE TO TAP INTO SOME OF THIS FASTER MOVING AIR...SOME DAMAGING
WIND GUSTS COULD OCCUR. WEB BULB ZERO HEIGHTS ARE ALSO WELL BELOW
10000 FEET...SO LARGE HAIL WILL ALSO BE A POSSIBILITY. MODEL
SOUNDINGS AND CROSS SECTIONS SHOWING AN AREA OF DRY MID LEVEL AIR
MOVING OVERHEAD AT AROUND MIDNIGHT...WHICH APPEARS TO BE THE BEST
TIME FRAME FOR ANY SEVERE WEATHER...AS INSTABILITY AND DYNAMICS
APPEAR TO BE MAXIMIZED AT THIS TIME.
TEMPERATURES WERE IN PRETTY GOOD SHAPE AND WERE ADJUSTED SLIGHTLY
BASED ON LATEST MAV MOS NUMBERS. MORE LESS WENT A BIT COOLER THAN MOS
FOR HIGHS AND AT OR JUST BELOW MOS FOR LOWS. DEWPOINTS WERE IN GREAT
SHAPE AND WERE NOT CHANGED. QPF WAS RERUN BASED ON LATEST HPC
GUIDANCE...AND ADJUSTED SLIGHTLY BASED ON CURRENT POP AND SKY COVER
FORECASTS.
EXTENDED...(THURSDAY TROUGH SUNDAY)...THE PERIOD WILL BEGIN WITH
HIGH PRESSURE IN CONTROL...BUT ANOTHER STRONG SYSTEM IS EXPECTED TO
BE MOVING THROUGH THE PLAINS...AND SEND A WARM FRONT TOWARD THE
COMMONWEALTH ON THURSDAY NIGHT...AND THIS WARM FRONT SHOULD CROSS
THE CWA BY FRIDAY EVENING. THE ECMWF IS MUCH SLOWER PUSHING THE COLD
FRONT AND UPPER LEVEL SYSTEM EAST...WHILE THE GFS PUSHES THE COLD FRONT
TO THE EAST MUCH FASTER. WITH UNCERTAINTY IN THE TIMING AND SPEED OF
WHEN THE LOW AND ASSOCIATED COLD FRONT AND ACCOMPANYING UPPER TROUGH
CROSS THE REGION...ADDED POPS FOR SAT AND SAT NIGHT IN ALL AREAS.
HIGH PRESSURE SHOULD BUILD INTO THE REGION BY SUNDAY...BRINGING AN
END TO PRECIP CHANCES. DEPENDING ON THE EXACT TIMING...SOME SEVERE
THUNDERSTORMS MIGHT BE POSSIBLE...LATE THU NIGHT OR FRIDAY. STILL
PLENTY OF UNCERTAINTY AS TO TIMING AND THERE IS PLENTY OF TIME TO
MONITOR. A RIDGE VALLEY SPLIT MAY OCCUR ON WED NIGHT IN ADDITION TO
TUE NIGHT...WITH VALLEYS POSSIBLY BEING SEVERAL DEGREES COLDER THAN
WHAT IS IN THE ZFP.
1135 AM EDT SUN APR 2 2006
A FEW MINOR TWEAKS MADE TO THIS MORNINGS FORECAST. HOURLY
OBSERVATIONS INDICATING THAT CURRENT TEMPERATURES ARE RUNNING
SEVERAL DEGREES COOLER THAN FORECAST HOURLY TEMPERATURES. WENT INTO
GRIDS AND ADJUSTED HOURLY TEMPERATURES TO MATCH UP WITH CURRENT
TRENDS THROUGH THE REST OF THE MORNING. STILL FEEL THAT THINGS WILL
WARM RATHER QUICKLY THIS AFTERNOON...AND AS A RESULT DID NOT CHANGE
THIS AFTERNOONS HIGH TEMPERATURES. SKY COVER WAS ALSO ADJUSTED
SLIGHTLY TO REFLECT CURRENT TREND OF MOSTLY CLEAR SKIES ACROSS LARGE
PORTION OF FORECAST AREA...ESPECIALLY FOR THE NEXT FEW HOURS. REST OF
FORECAST WAS IN DANDY SHAPE AND WAS UNCHANGED.
501 AM EDT SUN APR 2 2006
SFC CHART HAS STATIONARY BOUNDARY DRAPED ACROSS THE TN VALLEY THIS
MORNING AND SFC LOW PRESSURE CENTER IS DEVELOPING IN THE CENTRAL
PLAINS. A LARGE AREA OF HIGH PRESSURE LOCATED OVER THE HUDSON BAY
AREA...IS NOSING IT WAY INTO THE OHIO VALLEY. SATELLITE HAS LOW
CLOUD BANK SITTING ALMOST STATIONARY OVER OH AND MOST OF IN AND WEST
VA. OTHERWISE...A FEW HIGH CLOUDS SPILLING OVER INTO THE AREA. TO
THE WEST A RATHER LARGE THUNDERSTORM COMPLEX STRETCHES FROM OK TO IA
AND A DYING MCS WAS LOCATED OVER THE MIDSOUTH AREA...LOCATED ROUGHLY
BETWEEN MEMPHIS AND HUNTSVILLE. MORNING TEMPS HAVE FALLEN INTO THE
40S ACROSS MOST OF THE CWA. ONLY EXCEPTION BEING IN THE NORTH...
WHERE LOW CLOUD DECK HAS DRIFTED A BIT FURTHER SOUTH.
BOTH THE GFS AND NAM CONTINUE TO RUN IN GOOD AGREEMENT. NOT MUCH TO
SAY THAT HAS NOT ALREADY BEEN SAID. HAVE MADE A FEW CHANGES TO THE
FORECAST. WITH THE NAM COMING MORE IN LINE WITH THE GFS AS FAR AS
THE START OF PRECIP...BROUGHT POPS IN SOONER AND RAISED THEM UP IN
THE SOUTHWEST FOR LATE THIS AFTERNOON. ALSO...MODELS SEEM TO BE
HANDLING THE DETAILS THROUGH THE SHORT TERM BETTER. FIRST WAVE
OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS
EVENING. THEN A BRIEF LULL IN THE ACTIVITY WILL ENSUE BEFORE A
SECOND ROUND MOVES THROUGH BETWEEN MIDNIGHT AND SUNRISE TOMORROW
MORNING. INSTABILITY SHOWERS WILL FINISH OFF THE DAY MONDAY.
BIG QUESTION IS WILL EASTERN KENTUCKY SEE ANY SEVERE WEATHER. IT
APPEARS THAT THE TIMING OF BEST INSTABILITY AND DYNAMICS WILL OCCUR
IN THE PERIOD BETWEEN WHEN THE OCCLUDED FRONT PASSES...TONIGHT AND
WHEN THE POST FRONTAL TROUGH MOVES THROUGH ON MONDAY. FROM FCST
SOUNDINGS IT APPEAR MUCH OF THE INSTABILITY IS DUE TO A COMBINATION
OF MID LEVEL COOLING AND DRIER AIR THAT MOVES IN AT THE MID LEVELS
BETWEEN THE TWO BOUNDARIES. QUESTION IS WILL THERE BE SOME TRIGGER
TO FIRE ADDITIONAL CONVECTION...AND WILL THERE BE ENOUGH BOUNDARY
LAYER MOISTURE TO FEED OFF OF. FOR NOW SPC HAS ALL OF EASTERN
KENTUCKY IN A SLIGHT RISK WITH THE BIGGEST THREAT BEING LARGE HAIL
AND DAMAGING WINDS. WILL CONTINUE TO HIGHLIGHT THIS IN THE HWO.
WINDS WILL BE A PROBLEM MONDAY NIGHT IN THE SOUTHWEST AND ACROSS ALL
OF EASTERN KENTUCKY ON MONDAY. WINDS LOOK SLIGHTLY WEAKER WITH THE
LATEST MODEL RUNS. HOWEVER...THEY STILL APPEAR STRONG ENOUGH THAT A
LAKE WIND ADVISORY WILL PROBABLY HAVE TO BE ISSUED FOR MONDAY.
OTHERWISE...WILL HAVE TO KEEP WEDNESDAY MORNING IN MIND FOR A
POSSIBLY FROST ADVISORY NOW THAT WARMER WEATHER HAS ACTUALLY
ARRIVED. HIGH PRESSURE AND UPPER LEVEL RIDGING WILL SCOUR OUT ANY
CLOUDS AND WITH A COLD...DRY AIRMASS IN PLACE SEE NO REASON TEMPS
WILL NOT FALL OFF ENOUGH TO HAVE FROST FORM...ESPECIALLY IN THE
VALLEY LOCATIONS.
NO MAJOR CHANGES TO THE TEMPS...NUMBERS LOOK VERY REASONABLE AND
LINED UP PRETTY WELL WITH MOS GUIDANCE.
1006 PM EST SAT APR 1 2006
LITTLE CLOUDINESS...WITH THE EXCEPTION OF A LITTLE TRANSIENT CIRRUS
IS CURRENTLY MAKING ITS WAY INTO FORECAST AREA. SATELLITE AND
SURFACE OBS SHOW MVFR CLOUD DECK PARKED TO THE NORTH OVER SOUTHERN
IN AND OH. HIGH PRESSURE RIDGING IN OVER REGION HOWEVER HAS STYMIED
THE SOUTHERN PUSH OF THE CLOUDINESS. EXPECT MOSTLY CLEAR SKIES TO
HOLD ENTIRE FORECAST AREA THROUGH EARLY MORNING. MODEL SOUNDINGS DO
INDICATE THAT DENSE FOG IS A POSSIBILITY BEFORE DAWN. THIS WILL BE
CONFINED MAINLY TO THE VALLEY AREAS.
CURRENT TEMPERATURES ARE PRETTY MUCH ON TRACK WITH THOSE EARLIER
FORECAST SO WILL NOT NEED TO ADJUST MORNING LOWS.
UPDATE ALREADY OUT TO MAINLY TWEAK SKY CONDITION.
JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 8 AM TO 8 PM EDT MONDAY FOR KYZ044-
KYZ050-KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ068-KYZ069-KYZ079-
KYZ080-KYZ083-KYZ084-KYZ085-KYZ086-KYZ087-KYZ088-KYZ104-KYZ106-
KYZ107-KYZ108-KYZ109-KYZ110-KYZ111-KYZ112-KYZ113-KYZ114-KYZ115-
KYZ116-KYZ117-KYZ118-KYZ119-KYZ120.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 8 AM TO 8 PM EDT MONDAY FOR KYZ044-
KYZ050-KYZ051-KYZ052-KYZ058-KYZ059-KYZ060-KYZ068-KYZ069-KYZ079-
KYZ080-KYZ083-KYZ084-KYZ085-KYZ086-KYZ087-KYZ088-KYZ104-KYZ106-
KYZ107-KYZ108-KYZ109-KYZ110-KYZ111-KYZ112-KYZ113-KYZ114-KYZ115-
KYZ116-KYZ117-KYZ118-KYZ119-KYZ120.
&&
JP
Hazardous weather outlook, Apr 2, 8:48 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
948 PM EDT SUN APR 2 2006
KYZ044-050>052-058>060-068-069-079-080-083>087-104-106-108-111-112-
114>117-040500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE...
JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN
948 PM EDT SUN APR 2 2006
...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY...
...TORNADO WATCH 140 IN EFFECT UNTIL 4 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
ANOTHER LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN KENTUCKY OVERNIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREAT FROM THESE STORMS...WITH ISOLATED TORNADOES POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING AND AGAIN THURSDAY
NIGHT AND FRIDAY.
STRONG GUSTY WINDS WILL DEVELOP ACROSS EASTERN KENTUCKY ON MONDAY.
WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE. THESE WINDS MAY CAUSE
PROBLEMS FOR MOTORISTS...PARTICULARLY IF DRIVING A HIGH PROFILE
VEHICLE. THESE WINDS WILL ALSO MAKE NAVIGATION OF BOATS DIFFICULT AND
EVEN DANGEROUS...AS AREA LAKES WILL BECOME VERY CHOPPY AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED OVERNIGHT.
KYZ088-107-109-110-113-118>120-040500-
HARLAN-JOHNSON-MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...HINDMAN...WHITESBURG...INEZ...PIKEVILLE
948 PM EDT SUN APR 2 2006
...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
*** ADD TEXT HERE ***
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
*** ADD TEXT HERE ***
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
GUEST
In the hours before
Special weather statement, Apr 2, 6:46 PM EST, 4 hours 27 minutes before
KYZ044-030045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT SUN APR 2 2006
KYZ044-030045-
FLEMING-
746 PM EDT SUN APR 2 2006
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT...
...A STRONG THUNDERSTORM TO AFFECT THE AREA...
AT 746 PM EDT...A STRONG TO SEVERE THUNDERSTORM WAS LOCATED 7 MILES
EAST OF CYNTHIANA...OR 5 MILES NORTH OF MILLERSBURG...MOVING EAST AT
40 MPH.
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO THREE QUARTERS OF AN INCH PER HOUR...GUSTY WINDS OF 50 MPH OR
STRONGER...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
EWING...FLEMINGSBURG...DALESBURG...WALLINGFORD AND MOUNT CARMEL
PELTON
Local storm report, Apr 2, 7:35 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG BARBOURVILLE 36.87N 83.88W
04/02/2006 KNOX KY LAW ENFORCEMENT
1 TREE DOWN ON A TRAILER.
&&
WJMSpecial weather statement, Apr 2, 9:55 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EDT SUN APR 2 2006
KYZ068-079-030330-
ROCKCASTLE-PULASKI-
1055 PM EDT SUN APR 2 2006
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE AREA...
AT 1051 PM EDT...SHOWERS WITH A FEW STRONG THUNDERSTORMS EMBEDDED IN
THE LINE WERE LOCATED ALONG A LINE EXTENDING FROM STANFORD TO 15
MILES SOUTH OF STANFORD TO 5 MILES SOUTHWEST OF SOMERSET...MOVING
EAST AT 55 MPH.
THE STORMS WILL BE NEAR SOMERSET AROUND 1100 PM EDT... AND MOUNT
VERNON AROUND 1110 PM EDT.
RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
RAY
Special weather statement, Apr 2, 10:12 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1112 PM EDT SUN APR 2 2006
KYZ058-069-030345-
ESTILL-JACKSON-
1112 PM EDT SUN APR 2 2006
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE AREA...
AT 1110 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 10 MILES NORTHEAST OF RICHMOND TO 6 MILES
SOUTHEAST OF BEREA TO 7 MILES SOUTHEAST OF MOUNT VERNON...MOVING
EAST AT 50 MPH.
THE STORMS WILL BE NEAR WISEMAN CROSSING STATION AROUND 1115 PM
EDT...MCKEE AND IRVINE AROUND 1125 PM EDT...SHADE AND ANNVILLE
AROUND 1130 PM EDT.
RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
RAY
Local storm report, Apr 2, 10:53 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG FLEMINGSBURG 38.42N 83.74W
04/02/2006 FLEMING KY LAW ENFORCEMENT
TREES AND LIMBS DOWN COUNTYWIDE.
1115 PM TSTM WND DMG OWINGSVILLE 38.14N 83.76W
04/02/2006 BATH KY LAW ENFORCEMENT
ROOF BLOWN OFF A TRAILER AND A CAR OVERTURNED.
&&
WJMLocal storm report, Apr 2, 10:54 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1154 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL BRODHEAD 37.40N 84.42W
04/02/2006 E0.75 INCH ROCKCASTLE KY TRAINED SPOTTER
&&
TJOHNSTOThunderstorm Wind, Bath
- When
- April 2, 11:13 PM EST to 11:16 PM EST
- Where
- Bath County, Owingsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.150, -83.767
Roof blown off trailer on Powers Branch Road. Vehicle overturned by wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500613.